MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH DYONICS POWER II; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH DYONICS POWER II; ARTHROSCOPE
Model Number 72201092
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that in a routine check the footswitch didn¿t work.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A visual inspection was performed and no deficiencies were observed.A functional test revealed that the left pedal did not function properly.The complaint was verified and the root cause was associated with electrical component failure.Factors, which could have contributed to the reported event include fatigue from repeated bending of the cord during extended use and crushing or shear force induced on the cord inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
FOOTSWITCH DYONICS POWER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11817094
Report Number1643264-2021-01802
Device Sequence Number3248897
Product Code HRX
UDI-Device Identifier03596010607423
UDI-Public03596010607423
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201092
Device Catalogue Number72201092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1